A teenager who died after being hit by an express train in west Wales was probably 'disorientated' after taking cannabis, an inquest jury had heard.
Phillip Francis was well liked by all who knew him, the inquest heard
Phillip Francis, 18, from Pembrey, Llanelli, turned his back on the train and walked along the track as the driver sounded his horn.
A verdict of accidental death was returned by the jury at Llanelli.
The coroner said tests had shown the teenager labourer had taken cannabis not long before the accident.
The inquest heard the teenager's parents Janet and Robert Francis and his friends had been devastated by his death.
Mr Francis was hit by a First Great Western high-speed train en route to London Paddington from Carmarthen at 0758 BST on 6 May.
Train driver Michael Jonah described how he saw the teenager walk out onto the track at Talybank Bridge, Pembrey and continue along the track.
"He just continued to walk on the running lines and turned his back. He made no acknowledgement of the horn," Mr Jonah said.
Mr Francis appeared to raise both arms to should height in the moment before the train struck him, he said.
"The front of the driver's cab then struck this young person and he disappeared from view below the train."
David Emmott, a British Transport Police investigator said the teenager had been at a sleepover at a friend's house.
His parents had been aware that he had been using cannabis for about a year, but had been able to stop him taking it, said Mr Emmott.
He had left no suicide note, did not suffer from depression and was viewed as pleasant and well-balanced by all who knew him.
"It seems most likely that his death is the result of disorientation as a result of his use of the drug," Mr Emmott said.
A post mortem examination had shown the teenager died from multiple injuries, the jury heard.
Deputy coroner for Llanelli, Pauline Mainwaring, said it toxicology tests confirmed Mr Mainwaring had taken cannabis not long before he died.
It was likely that he was experiencing one of more of the psychological effects associated with the drug at the time of his death, she said.
These included disturbances of memory and judgement, anxiety and panic attacks, irritability and hallucinations.